Alert archive / Missouri / River Flood Warnings in 2020

River Flood Warning 38, NWS Springfield, MO

March 15, 2020Vernon County, Missouri

NWS Springfield, MO issued this river flood warning at Mar 15, 2020, 7:07 AM CDT for Vernon County, Missouri. It took effect at Mar 15, 2020, 9:06 AM CDT. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Mar 15, 2020, 7:07 AM CDT (12:07 UTC)
In effect from
Mar 15, 2020, 9:06 AM CDT
Expired
Mar 16, 2020, 6:58 AM CDT
In force
22 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Vernon County, MO

The radar

The Pleasant Hill radar (KEAX), 107 km from the middle of the area, began a volume at 12:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Marmaton River near Nevada (NVDM7).

Action stage
18 ft
Minor stage
20 ft
Moderate stage
26 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06918060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Mar 15, 6:23 AM CDT, 44 minutes earlier.

Area forecast discussion, Mar 15, 6:23 AM CDT, 44 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
623 AM CDT Sun Mar 15 2020

...Updated for 12Z Aviation Discussion...

.SHORT TERM...(Today and tonight)
Issued at 310 AM CDT Sun Mar 15 2020

Morning soundings show a saturated column in the lowest 1 kilometer
of the atmosphere, along with some weak lift. This has manifested
itself in some patchy drizzle. This will linger into the early
morning hours. For the remainder of Sunday, it will mainly be a
cloudy day, with perhaps a few peaks at the sun in the afternoon.
Will still have a cool east to northeast wind throughout the day,
with highs just in the middle 40s, and perhaps reaching 50 across
far southwest Missouri.

Tonight, the evening hours look quiet, but another shortwave will
translate towards the area in the southwest flow aloft with lift
increasing leading to more showers and possibly some isolated
thunderstorms. Lows will be coolest over the eastern Ozarks where
the precipitation will be last to start, with middle 30s there, while
lower 40s will be likely over southwest Missouri and southeast
Kansas.

.LONG TERM...(Monday through Saturday)
Issued at 310 AM CDT Sun Mar 15 2020

The aforementioned shortwave will continue the showers across the
region on Monday, becoming more scattered in the afternoon. and
perhaps even getting a brief break late Monday night into Tuesday.
That break will not last long though. We will continue in deep
southwest flow aloft, with periodic shortwaves lifting through the
flow resulting in showers and storms at times Tuesday night and
Wednesday. A more potent wave then lifts through the flow towards
the end of the week, with some indications of system becoming
negatively tilted. Will have to watch for increasing severe
potential, especially on Thursday/Thursday evening. In addition,
with multiple rounds of showers occuring through much of next week,
combined with the already saturated soils and high rivers, the
flooding risk will continue to rise. Current indications from
tonight through Friday looks to bring another 1 to 3 inches of rain
to the region. Obviously with some stronger convective elements
possible, this may be on the low side.

&&

.AVIATION...(For the 12Z TAFS through 12Z Monday morning)
Issued at 622 AM CDT Sun Mar 15 2020

Widespread IFR flight conditions are found
across southwest Missouri this morning, along with some patchy
drizzle. The drizzle will continue through the early morning
hours, while the lower cloud deck will persist through midday,
before rising into the MVFR category this afternoon. There could
be a small window of VFR conditions tonight. However, another
storm system will push into the area late tonight, with showers
pushing into the terminals along with lower ceilings back into
the MVFR category.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Raberding
LONG TERM...Raberding
AVIATION...Raberding
Hazardous weather outlook, Mar 15, 4:16 AM CDT, 2 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
416 AM CDT Sun Mar 15 2020

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-160930-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
416 AM CDT Sun Mar 15 2020

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited flooding risk.
  Limited lightning risk.

DISCUSSION...

  Flooding of some low water crossings will continue today, mainly
  south of Interstate 44.

  Another round of showers and isolated thunderstorms will move
  into the area late tonight. Some cloud to ground lightning strikes
  will be the main threat.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

  Showers and isolated thunderstorms are expected Monday.
  Additional thunderstorms are then expected from Tuesday night
  through Thursday. There will be a limited risk for flooding during
  this stretch.

  Brisk and gusty winds are expected for next Thursday and
  Friday as a strong storm system moves through the region.
  Gusts over 30 mph appear increasingly likely.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Raberding

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 8:59 PM CDTAreal Flood AdvisorySGFChristian, Greene, Stone, Webster12 hr
Mar 14, 9:45 PM CDTAreal Flood AdvisorySGFBarry, Jasper, Lawrence12 hr
Mar 14, 10:00 PM CDTAreal Flood AdvisorySGFChristian, Douglas, Ozark, Webster, Wright12 hr
Mar 14, 11:02 PM CDTRiver Flood WarningSGFCedar8 hr
Mar 14, 11:15 PM CDTAreal Flood AdvisorySGFDent, Howell, Oregon, Shannon, Texas11 hr
Mar 15, 9:55 AM CDTAreal Flood AdvisorySGFDouglas, Ozark, Wright6 hr
Mar 15, 10:13 AM CDTAreal Flood AdvisorySGFHowell, Oregon, Shannon, Texas6 hr

Nearby

River Flood Warnings in Missouri, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.